Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Does sleeping pills cause erectile dysfunction?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
erectile sleeping pills cause erectile dysfunction?
Posted Sat, 29 Dec 2012 in Erectile Dysfunction
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic.

Sleeping pills can cause erectile dysfunction. Erectile dysfunction can be caused due to a variety of medication and chemical substances like:

- anti-depressant medication, especially those belonging to the classes of SSRIs and TCAs
- sleeping pills, like benzodiazepines (clonopin, xanax, etc.)
- blood pressure medication
- diuretics (i.e. water tablets)
- certain medication used for neurological disorders, like Parkinson's disease medication
- alcohol, cigarettes and other substances of abuse

So, if you are taking sleeping pills frequently or habitally, then it is better to have a consultation with your doctor to help you come off them.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor